MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM
Model Number AVFM10080
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 02/2020).
 
Event or Problem Description
It was reported through the results of a clinical trial approximately 9-months post index procedure, 60.3% target lesion stenosis and standard pta was performed to treat lesion.It was further reported approximately 2 years post index procedure 70% stenosis was identified and standard pta was performed to treat lesion.The current patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: a physical sample was not available for evaluation, and images have not been provided; the alleged stenosis could not be re produced which led to an inconclusive evaluation result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential issue.Regarding pre- and post- dilation, the instruction for use states: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated' and 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.' the ifu further state 'potential complications may include, but are not limited to: thrombotic occlusion, restenosis requiring reintervention'.Holding and handling of the system throughout deployment was found sufficiently described.H10: d4 (expiry date: 02/2020).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial approximately nine months post index procedure, 60.3% target lesion stenosis and standard pta was performed to treat lesion.It was further reported approximately two years post index procedure 70% stenosis was identified and standard pta was performed to treat lesion.The current patient status is unknown.

Brand Name
COVERA VASCULAR COVERED STENT SYSTEM
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9789021
Report Number9681442-2020-00058
Device Sequence Number688426
Product Code PFV
UDI-Device Identifier00801741106606
UDI-Public(01)00801741106606
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVFM10080
Device Catalogue NumberAVFM10080
Device Lot NumberANAZ3648
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date09/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOPIDOGREL; CLOPIDOGREL; ELIQUIS; ELIQUIS; OTHER ANTIPLATELET/ ANTITHROMBOTIC/ANTICOAGULANT; OTHER ANTIPLATELET/ ANTITHROMBOTIC/ANTICOAGULANT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight80